View Full Version : Strattera: just starting, and have a few questions


TopTaff31
06-11-17, 10:08 AM
Hi all!

I've just started Strattera (Atomoxetine), as both Ritalin and Vyvanse were having a negative impact upon my anxiety levels. I'm on a 18mg dose to start off, with my doctor about to call me soon to see how things are going. As I haven't experienced many side effects so far, she might ask me to take two 18mg a day instead of just the one.

I apologise if this question seems a little ignorant, but does increasing the dose mean that the positive effects will come about sooner? It's just that if things are fine atm with 18, I'm worried that things like headaches/nausea etc will be worse on a higher dose for myself. I know i'll probably get used to it, but I was just curious to see what the difference would be.

Thank you!

ADD_Serpent
06-11-17, 11:03 AM
I am On strattera (Not for very long but with positive results) and I never had any side effects until 80mg which is my dose now). But the doctor decides the time span and mode or time of increasing. But My experience is only when you reach the right dose you start feeling real difference. I am strattera FAN ! All the best

TopTaff31
06-11-17, 02:29 PM
I am On strattera (Not for very long but with positive results) and I never had any side effects until 80mg which is my dose now). But the doctor decides the time span and mode or time of increasing. But My experience is only when you reach the right dose you start feeling real difference. I am strattera FAN ! All the best

Hi thanks for the reply. 80mg seems quite high, i'm guessing that would be the max dosage per-pill? What dose did you start at?

ADD_Serpent
06-12-17, 12:34 PM
18, 25,40 then 40*2
In india it is Attentrol. My area max available is 40mg.
Tiredness and thirst is very high. But I dont think that can be considered a serious side effect in psychatric medications.
1.2mg/kg is the max dose I think. In my experience at lower doses the only effect is tiredness. But when effect starts you will feel the want to do what is actually your most important work.The overwhelming feel which divert us from real work will subside.
My exlerience only. May not be same for all. But i hope once the work and life habits got a normal alignment slowly we may be able to bring down the dose by carefull self observation and trial and error with doctors support.
but initially dont worry about mg count. Covince your doctor to try upto max alowable dose and stay there until specified time to see effect. If still no change may be that medicine wont work for you. If you monitor yourself well and doctor feels it, he will make your recomendations "Legal"

sabres12
06-12-17, 09:41 PM
I've been on Strattera for around 9 years. It's worked fairly well, but I have nothing to compare it to as I've never been on a stimulant. It took around two months to build up in my body and kick in for me. Started on 20mg, eventually to 80mg, then back to a sweet spot at 60mg and have been there ever since. Found that the side effects subsided around week 5 and weren't really that horrible.

TopTaff31
06-14-17, 04:15 PM
I've been on Strattera for around 9 years. It's worked fairly well, but I have nothing to compare it to as I've never been on a stimulant. It took around two months to build up in my body and kick in for me. Started on 20mg, eventually to 80mg, then back to a sweet spot at 60mg and have been there ever since. Found that the side effects subsided around week 5 and weren't really that horrible.

Thanks for your response :) You say you've been on it for 9 years? Is that one pill a day for 9 years then? I thought with things like Strattera, you came off it when the norepinephrine had been built up enough? Kind of like an anti-depressant in a way (with the coming off it after a certain period of time, that is)

sabres12
06-14-17, 08:55 PM
Thanks for your response :) You say you've been on it for 9 years? Is that one pill a day for 9 years then? I thought with things like Strattera, you came off it when the norepinephrine had been built up enough? Kind of like an anti-depressant in a way (with the coming off it after a certain period of time, that is)

Yup, have been on it for a long time. One pill per day in the morning.

I was on a road trip through MT, ID, NV, CA around Christmas and forgot to take my medication for three days (the stresses of driving maybe?). I felt side effects kicking, similar to when I started it, which reminded me I forgot. While it takes a long time to build up in the body, I'm guessing I got the side effects as it leaves quicker if not maintaining a daily dose.

Cost of the brand name Strattera is insanely high, as you likely know. My insurance only covers 40%. Generic has been available in Canada for a while though which is 100% covered. I started on brand name (not knowing about the generic), then switched to APO brand generic, and now Sivs brand generic (since APO has a shortage of 60mg). I've noticed no difference between the brand name and generics.

ADD_Serpent
06-14-17, 11:06 PM
I thought with things like Strattera, you came off it when the norepinephrine had been built up enough? Kind of like an anti-depressant in a way (with the coming off it after a certain period of time, that is)

As far as I know, (Mostly from Videos Of Dr. Russel Barkley who is one of the Top researchers in the case of ADHD), "ADHD is the Diabetics in Psychiatry, You keep supplementing regularly, there is no permanent cure" We can hope he is wrong!
We may be able to cope by externalizing many memory functions, but For a proper functioning according to him medication is "absolutely justifiable"

You may go through his videos in YouTube and his website.

TopTaff31
06-15-17, 02:06 PM
Yup, have been on it for a long time. One pill per day in the morning.

I was on a road trip through MT, ID, NV, CA around Christmas and forgot to take my medication for three days (the stresses of driving maybe?). I felt side effects kicking, similar to when I started it, which reminded me I forgot. While it takes a long time to build up in the body, I'm guessing I got the side effects as it leaves quicker if not maintaining a daily dose.

Cost of the brand name Strattera is insanely high, as you likely know. My insurance only covers 40%. Generic has been available in Canada for a while though which is 100% covered. I started on brand name (not knowing about the generic), then switched to APO brand generic, and now Sivs brand generic (since APO has a shortage of 60mg). I've noticed no difference between the brand name and generics.

Ahh I see, yeah I've only experienced mild nausea so far in terms of side effects, but then again i'm only on 18mg atm. Going to start 36mg tomorrow, so that might make side effects more noticeable perhaps.

Oh I didn't know that! I would have thought that stimulants such as Vyvanse would've been more expensive to produce. I'm British, so the cost of Strattera is just 8.90 for a month's supply, whatever the strength: feel sorry for our neighbours across the pond :/

alan1
06-21-17, 01:11 AM
Strattera is notorious for producing unpleasant side effects early on and for being slow to produce any benefits. I took it for many years. It was at least 6 - 8 weeks before i felt ANY benefit at all. The side effects got better but there were a whole bunch at the beginning. The benefits were subtle too. Not like methylphenidate where you totally know when it is working. You really have to be patient with this drug.

TopTaff31
06-21-17, 03:59 PM
Strattera is notorious for producing unpleasant side effects early on and for being slow to produce any benefits. I took it for many years. It was at least 6 - 8 weeks before i felt ANY benefit at all. The side effects got better but there were a whole bunch at the beginning. The benefits were subtle too. Not like methylphenidate where you totally know when it is working. You really have to be patient with this drug.

Yeah I'm certainly finding that. It's weird, on the first day of taking it, I had a kind of amphetamine rush feeling from taking it (probably the adrenaline I think), but since that day there's been nothing like that (which is what i expected, naturally). I'm on 36mg right now, so just about to bide my time and wait :)

ADD_Serpent
06-24-17, 12:10 PM
On strattera (not sure, it is the cause, because I am on other medications also like fluvoxine and escitalopram ) I felt I have become more active worker but, more talkative also. But my doctor said it is technically not over talk since I am explaiing right on the subject. My be off topic talk only may be technically termed as over talk. Anyway some medicine is causing me to explain everything in more detail,l that I am sure. I don't know the technicalities, just shared a experience, In case some others also feeling it or may help some of others to watch themselves.
Thanks